The use of spacings in the estimation of a scale parameter
Linear functions on spacings--instead of linear functions on order statistics--are considered, in order to simplify the form of best linear unbiased estimators (BLUEs) and best linear invariant estimators (BLIEs) for the scale parameter in the classical location-scale family. Also, a sufficient condition for the non-negativity of the scale estimator is presented and, moreover, necessary and sufficient conditions for the BLUE (and the BLIE) to be a constant multiple of the sample range are derived. Finally, a modification of this approach is applied in order to simplify the derivations of both the location and the scale estimators in the Uniform Type-II Censored model.
Volume (Year): 57 (2002)
Issue (Month): 2 (April)
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description|
|Order Information:|| Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Bai, Zhidong & Sarkar, Sanat K. & Wang, Wenjin, 1997. "Positivity of the best unbiased L-estimator of the scale parameter with complete or selected order statistics from location-scale distribution," Statistics & Probability Letters, Elsevier, vol. 32(2), pages 181-188, March.
When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:57:y:2002:i:2:p:193-204. See general information about how to correct material in RePEc.
If references are entirely missing, you can add them using this form.